Structure of gibbs states of one dimensional Coulomb systems

Michael Aizenman, Philippe A. Martin

Research output: Contribution to journalArticlepeer-review

43 Scopus citations


We present a method of computing the Coulomb forces on particles in an infinite configuration of charges in one dimension. The resolution of the apparent nonuniqueness in this problem leads to a structural proof of the translation symmetry breaking in jellium, at all temperatures, and to a related phenomenon of phase nonuniqueness in the two component system. The appropriate generalizations of the DLR and KMS conditions for these states are discussed.

Original languageAmerican English
Pages (from-to)99-116
Number of pages18
JournalCommunications In Mathematical Physics
Issue number1
StatePublished - Nov 1980

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this